Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 2, 2004, 3:30 PM EDT for Richmond County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2004, 3:30 PM EDT (19:30 UTC)
- Expired
- May 2, 2004, 4:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richmond County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 021930
SVRCAE
GAC245-022000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT SUN MAY 2 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 400 PM EDT.
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF AUGUSTA...MOVING
NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FT. GORDON
HEPHZIBAH
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH AND DIME
SIZE HAIL.
LAT...LON 3339 8225 3326 8199 3336 8192 3355 8203
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:00 PM EDT, 30 minutes earlier.
Area forecast discussion, May 2, 3:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 300 PM EDT SUN MAY 2 2004 .SHORT TERM... SLOW MOVING COLD FRONT FROM JUST WEST OF THE MOUNTAINS TO NORTHWEST GEORGIA TO SOUTHEAST ALABAMA WILL MOVE INTO THE AREA TONIGHT. FRONT WILL MOVE OFF THE COAST EARLY MONDAY. SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST THROUGH 700 PM. CONVECTIVE PARAMETERS SUPPORT SOME STRONG WIND GUSTS AND POSSIBLE HAIL WITH SOME OF THE THUNDERSTORMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH TONIGHT AS THE COLD FRONT MOVES EAST. A CHANCE OF A LINGERING SHOWER EARLY MONDAY MORNING JUST BEHIND THE FRONT BEFORE THE AIR DRIES OUT. UPPER TROUGH LAGGING THE FRONT AND NOT DUE TO MOVE THROUGH THE NORTHERN PART OF THE AREA UNTIL MONDAY AFTERNOON. DRYING WILL OCCUR MONDAY AFTERNOON AS SUBSIDENCE DEVELOPS AS UPPER TROUGH MOVES EAST. TEMPERATURES BEHIND FRONT 5-10 DEGREES NORMAL FOR THIS TIME OF THE YEAR. .LONG TERM... LONGWAVE TROUGH SHIFTS EAST OF THE AREA ON TUESDAY RESULTING IN NORTHWEST FLOW ALOFT. SEVERAL SHORTWAVES RIDING SOUTHEAST REMAIN MAINLY NORTH OF THE AREA SHOULD RESULT IN PARTLY CLOUDY SKIES AT TIMES WEDNESDAY THROUGH FRIDAY. HEIGHTS ALOFT GRADUALLY INCREASE BY LATE WEEK AS TEMPERATURES RETURN TO ABOVE NORMAL. LIMITED MOISTURE AND DYNAMICS REMAINING NORTH SUPPORT KEEPING LONG TERM DRY. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 60 74 47 74 / 80 30 10 0 AUGUSTA 57 75 46 75 / 80 30 10 0 SUMTER 60 75 47 74 / 80 40 10 0 ORANGEBURG 60 75 47 75 / 80 40 10 0 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 30/30
Hazardous weather outlook, May 2, 5:05 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 505 AM EDT SUN MAY 2 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021200- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 505 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... A COLD FRONT WILL APPROACH THE AREA FROM THE WEST BY TONIGHT. AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON...BECOMING MORE NUMEROUS BY LATE AFTERNOON AND INTO THIS EVENING. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 2, 12:21 PM EDT, 3 hours 9 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1221 PM EDT SUN MAY 2 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021916- ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A UNSEASONABLY WARM AND UNSTABLE AIR MASS COVERS GEORGIA AND THE CAROLINAS AHEAD OF AN APPROACHING COLD FRONT. WIND FIELDS WILL BE INCREASING THIS AFTERNOON AHEAD OF UPPER LEVEL DISTURBANCE WHICH WILL AFFECT THE REGION TONIGHT. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALREADY THIS AFTERNOON AND SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING THROUGH THE MORNING. THE THUNDERSTORMS ARE EXPECTED INTENSIFY LATER THIS AFTERNOON INTO THIS EVENING AS THE UPPER LEVEL ENERGY AND THE COLD FRONT APPROACHES. AS THE STORMS MOVE NORTHEAST AT NEAR 40 MPH...THEY MAY BECOME ORGANIZED AND PRODUCE SEVERE WEATHER. THE MAIN THREAT EXPECTED FROM THESE STORMS WILL BE INSTANCES OF DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THE TIMING SHOULD BE FROM MID AFTERNOON THROUGH THE OVERNIGHT HOURS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION...AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.